Journal of the Mathematical Society of Japan

Invariant means on bounded vector-valued functions

Yuan-Chuan LI

Full-text: Open access

Abstract

Shioji and Takahashi proved that for every bounded sequence $\{a_n\}^{\infty}_{n=0}$ of real numbers, $$\{\phi(\{a_n\}^{\infty}_{n=0}) \: | \: \phi \mathrm{\: is \: a \: Banach \: limit} \}$$ $$\: \: = \displaystyle\bigcap\limits_{j=1}^{\infty} \overline{\mathrm{co}} \{(n+1)^-1 \displaystyle\sum\limits_{k=0}^n a_{k+m} \: | \: n \geq j, m \geq 0 \}.$$ We generalize this result to bounded sequences of vectors and also apply it to bounded measurable functions.

Article information

Source
J. Math. Soc. Japan, Volume 63, Number 3 (2011), 819-836.

Dates
First available in Project Euclid: 1 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1312203802

Digital Object Identifier
doi:10.2969/jmsj/06330819

Mathematical Reviews number (MathSciNet)
MR2836746

Zentralblatt MATH identifier
1232.40006

Subjects
Primary: 40G05: Cesàro, Euler, Nörlund and Hausdorff methods 47A35: Ergodic theory [See also 28Dxx, 37Axx]
Secondary: 40E05: Tauberian theorems, general

Keywords
Cesáro limit Abel limit mean Banach limit σ-limit weakly almost convergent strongly almost convergent ergodic net semi-ergodic net

Citation

LI, Yuan-Chuan. Invariant means on bounded vector-valued functions. J. Math. Soc. Japan 63 (2011), no. 3, 819--836. doi:10.2969/jmsj/06330819. https://projecteuclid.org/euclid.jmsj/1312203802


Export citation

References

  • F. F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and of elements of normed algebra, London Math. Soc. Lecture Note Series No.,2, Cambridge University Press, 1971.
  • F. F. Bonsall and J. Duncan, Numerical ranges II, London Math. Soc. Lecture Note Series No.,10, Cambridge University Press, 1973.
  • R. E. Bruck, On the almost-convergence of iterates of a nonexpansive mapping in Hilbert space and the structure of the weak $\omega$-limit set, Israel J. Math., 29 (1978), 1–16.
  • R. Emilion, Mean-bounded operators and mean ergodic theorems, J. Funct. Anal., 61 (1985), 1–14.
  • J. D. Hill, Almost-convergent double sequences, T\^ ohoku Math. J., 17 (1995), 105–116.
  • K. Kido and W. Takahashi, Mean ergodic theorems for semigroups of linear operators, J. Math. Anal. Appl., 103 (1984), 387–394.
  • Y.-C. Li and S.-Y. Shaw, Generalized limits and a mean ergodic theorem, Studia Math., 121 (1996), 207–219.
  • Y.-C. Li and S.-Y. Shaw, $N$-times integrated $C$-semigroups and the abstract Cauchy problem, Taiwanese J. Math., 1 (1997), 75–101.
  • Y.-C. Li and S.-Y. Shaw, On local $\alpha$-times integrated $C$-semigroup, Abstract Appl. Anal., 2007, Art. ID 34890, 18 pp.
  • Y.-C. Li, R. Sato and S.-Y. Shaw, Convergence theorems and Tauberian theorems for functions and sequences in Banach spaces and Banach lattices, Israel J. Math., 162 (2007), 109–149.
  • Y.-C. Li, S. Li and C. Li, On $\sigma$-limit and $s\sigma$-limit in Banach spaces, Taiwanese J. Math., 9 (2005), 359–371.
  • Y.-C. Li, Almost convergence of sequences in Banach spaces in weak, strong, and absolute senses, Taiwanese J. Math., 10 (2006), 209–218.
  • G. G. Lorentz, A contribution to the theory of divergent sequences, Acta Math., 80 (1948), 167–190.
  • I. J. Maddox, A new type of convergence, Math. Proc. Cambridge-Philos. Soc., 83 (1978), 61–64.
  • F. Móricz and B. E. Rhoades, Almost convergence of double sequences and strong regularity of summability matrices, Math. Proc. Cambridge Philos. Soc., 104 (1988), 283–294.
  • M. Mursaleen, On some new invariant matrix methods of summability, Quart. J. Math. Oxford Ser. (2), 34 (1983), 77–86.
  • I. Miyadera, Nonlinear mean ergodic theorems, Taiwanese J. Math., 1 (1997), 433–449.
  • R. A. Raimi, Invariant means and invariant matrix methods of summability, Duke Math. J., 30 (1963), 81–94.
  • P. Schaefer, Infinite matrices and invariant means, Proc. Amer. Math. Soc., 36 (1972), 104–110.
  • P. Schaefer, Mappings of positive integers and subspaces of $m$, Port. Math., 38 (1979), 29–38.
  • S.-Y. Shaw, Ergodic projections of continuous and discrete semigroups, Proc. Amer. Math. Soc., 78 (1980), 69–76.
  • S.-Y. Shaw, Mean ergodic theorems and linear functional equations, J. Funct. Anal., 87 (1989), 428–441.
  • N. Shioji and W. Takahashi, Strong convergence of approximated sequences for nonexpansive mapping in Banach spaces, Proc. Amer. Math. Soc., 125 (1997), 3641–3645.